Hoggy overnight hospital stay

Hi, strange thing. I woke up  a bit dizzy, went to make tea, stared at the cups dropped my tablets, got up quickly and then had a bad headache. This might be more for the brain community, but I sat on the sofa and hubby gave me a Paracetamol. He went out to get dressed and came back to me and was sparked out! He could not rouse me at all. Paramedic arrived then ambulance and still couldn't wake me. I only know all this as it was told to me as I missed it all!!

Anyway oxygen and trying to get a cannula in is always a joke with my tiny veins and pulled my hands away when I was just coming to.

I had a Full CT scan the next day I think or when I was in A& E. Where I had the brain op, a small insignificant bleed from a year later to date but the other side with the stereotactic surgery had oedema so back on the Dexies speeding around but this time only 4mg. Seems to be a slight swelling, pressure?

Will find out as I have an MRI tomorrow as planned.

Best wishes to you all


29 Replies

  • How frightening for you and your husband. I hope you're resting as much as possible. 

    Please keep us posted after your MRI

    Rachel xx

  • Sorry to hear / read this Hoggy..... All the best for the MRI tomorrow and take care in the meantime.  Sending lots of love xx

  • Good luck hoggy wishing you well hun ✊💞xx

  • all the best for tomorrow's MRI scans. you could have developed a seizure.

  • Yes it could have. I'm not sure. It's  a one off episode so far. Thank you for the info. Always good to find out different explanations.

  • All the best honey, lots of hugs coming your way.

    lots of love


  • Good Luck Hoggy  & hope the MRI results are good.  xxxxx

  • Hi Hoggy,

    It's reassuring that you are having an MRI scan tomorrow and hopefully will speak to the specialist about your results soon afterwards. It's good that you seem to be managing on a low dose medication to control the oedema.Hope all goes well with your scan.

    Take care

  • Hi Hoggy

    Just wondering how you are doing?

    Rachel x

  • Hi Rachel. I feel fine. A bit outer wordly the to the steroids and lack of sleep even I a small dose but not bad thank you.

    Hoggy x

  • Hi Hoggy

    How are things going?  Hope you are doing okay xxx

  • Thanks  Janey I'm fine. Just lack of sleep and dexi steroids.

    Hoggy xx

  • Good to hear from you and glad you are doing okay.  Rest up and take care xxx

  • How are you doing Hoggy ? hope the dexies have done their job and got you back on your feet  sending you big hugs 😘✊xx

  • Hi I've reduced the d exies on my own. I'm not sleeping on them do I have cut them by half. Not  sure I should have but I'm  just listening  to my body and I made the clinic aware and NO reply this losing s I I'm  hoping that ed ok. Taste seems strange though with eve rything. 

    Best wishes an thanks Hoggy

  • My hubby's taste was affected too he started eating meat again after nearly 30 years lol !! Love and hugs to you Hoggy ✊💞

  • Forgot to say...hope you're getting some sleep  !!✊💞

  • Hi no sleep its a joke. My dexies  taken by 9 am and till buzzzing all day. Hopefully only a few more days. I feel it is for preventive as touch wood I haven't had another episode. Wondered if it might have been asleep apnea thingy as I'm overweight? They couldn't confirm brain prob. at A & E.

    Hoggy x

  • Hi Hoggy how are you ? Hope you're getting some sleep  and feeling OK xx

  • Hi Janny  I'm not. The steroids have  made me an insomniac. I am up every 2  hours for  the loo like clockwork. I haven't a clue what going on. Only good thing lost half a stone in 2 weeks but some decent sleep would be welcomed.

    Anyone else had such a problem on these Dexamethasone which I stopped 4 days ago?

  • Can't you get something to help you sleep Hoggy or don't you like taking pills.every cloud re the weight loss ☺ ✊💞

  • Hi yes don't like taking pills. Gone to 4 hours sleep on and off now so maybe the steroids are starting fo get out of my system. I wouldn't beleve  they  got me so messed up!

    Hopefully the corner has turned.

    Best wishes 


  • All the best Hoggy😊 x

  • Hi I cancelled the CT scan.

     As I had one the other week being overnight in hospital and no communication has been back to me, I'm hoping the result was ok.  I won't  find out till end of May.

    Hoggy x

  • Hi Hoggy

    My husband is on Dexamethasone for his brain mets as well and his sleep is also terrible, he quite often naps when he gets home from work ( I don't know how he carries on working to be honest, but he loves his job so it's good for him), but he naps as soon as he gets home. He worried about napping Ashe said that might not help with his bad sleep pattern at night, so tried not napping and it made no difference.

    I guess the only advice I can give based on my hubby Daryl is, if you feel tired then take a nap when you can. 

    I hope you're coping ok

    Love Rachel x

  • Hi Rachel

    Thank you for the info. Sometimes you think you are all alone on these horrible steroids but i have finished them now and I just had an hour asleep on the sofa. I don't know how  your hubby can manage. Hope he is on a low dose

    Hoggy x

  • Hi Hoggy

    He's only on 6mg a day now, he was on 12mg to start. The worst of it is that when we saw his oncologist a few weeks ago, Daryl was getting headaches again, so we mentioned it because as you can imagine we were worried his mets had got worse, and his oncologist said "have you heard of Dexamethasone, I can put you on that?" So I said "yes, he's been on them for two months and you prescribed them" 😀 . We were surprised he'd forgotten but I guess they are busy. Anyway he had an MRI and no more Mets and  the two he has have shrunk a bit. 

    Are you having headaches being off them or are you ok? Glad you can nap as hopefully that will make you feel better. It's a dreadful thing having no sleep. , I really feel for you.


  • Hi Rachel i'm glad your hubby has no mets etc. I havent had anymore headaches it was just that one episode when i sparked out snd went to A & E.   Have you looked at the effects they can cause on the Dex leaflet?. It does  say they can give you headaches and cause brain swelling which of course defeats the object. You mustnt stop them abruptly but has your onc. Suggested decreasing them?

  • Hi Hoggy

    I did read they could give headaches, so we've figured that with the concoction of Dex and chemo (he's just finished his 6th and final pemetrexed / cisplatin chemo on Tuesday), that's it's probably that which is causing headaches, interesting about the brain swelling, I didn't know that, as you say it kind of defeats the object doesn't it!  His oncologist hasn't mentioned reducing it but we'll ask next time we are there. His headaches are only off and on and he can cope with them. He is tremendously resilient and just gets on with it. He is a strong man and he is truly remarkable to me!

    What are they planning for your future treatment Hoggy? 

    Rachel x

You may also like...